MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number 5DCS
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.The returned complaint device was received open with the original stryker sustainability solutions packaging label.Inspection of the insulation revealed damage 2 mm and 9 mm from the distal tip.Inspection found to show wear and damage on the shaft insulation that starts at the distal tip and ends 10 mm up the shaft.Inspection of the jaws found debris from clinical use.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: - failure mode: damaged shaft.- use error: user sets the power output to higher setting.- failure mode: damage to the instrument or the insulation.- use error: user improperly manipulates device through the cannula.- use error: user selects incompatible size cannula/device.- failure mode: poor fit of device into cannula causes user to exert excessive force during insertion.- failure mode: shaft insulation surface is too rough.The instructions for use (ifu) state: - a complete understanding of the principles and techniques involved in laser, electrosurgical, and ultrasonic procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to other medical instruments.Ensure that insulation or grounding is not compromised.Do not immerse electrosurgical instruments in liquid.- do not introduce or withdraw the instrument through a trocar sleeve with the blade/jaws open.- the instrument will operate with electrosurgical generators having a high frequency maximum voltage of 3000 volts peak.Ensure that all safety precautions are followed and refer to the electrosurgical generator¿s specification to verify compatibility and for indications and instructions.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that when using the scissor for cautery through a trocar grip cannula the patient jumped with activation.The instrument was removed and it was noted that there was insulation missing and exposed metal on instrument shaft.The cannula was removed.Irrigation with nacl 0.9% and tissue assessment was performed.It was noted that little black fragments off instrument were left inside the patient.The customer was not able to provide additional information, however, there was no patient injury reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
"type of reportable event" was corrected from malfunction to serious injury to reflect the reported event information.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6819490
Report Number0001056128-2017-00112
Device Sequence Number138831
Product Code NUJ
UDI-Device Identifier00885825013288
UDI-Public(01)00885825013288(17)190211(10)4356839
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2019
Device Model Number5DCS
Device Catalogue Number5DCSRR
Device Lot Number4356839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age30 YR
Patient Weight111